Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Feet pain, high CRP, ESR normal, prescribed HCQS and calcium. Something to worry about?

Hi, I have been diagonised with TB since Nov 2011. I have been taking ATT regulary and had put significant weight. During March 2012 this year, the doctors increased the dosage of TB ATT, there were couple of enlarged lymph nodes in superaclavicular region. So, they started me Streptomycin ,Zanocin,PZA(1500),INH(300),Rifamicin(600),Ethambutol(1200). In June, the CT scan confirmed the nodes are gone, so the dosage was reduced to only INH,Rifamicin & Ethambutol. But in the past 3 months, I have mild feet pain(esp in the right). Doctors asked me to check for CRP , it was 61, ESR was normal. So they started me with HCQS and Calcium tab for 15 days, I feel kind of better but still the pain exist in the morning. Sometimes I get confused, is it the joints/Bones or nerves. Last week a repeat CRP was ordered, it came down to 6.1 but still I am having feet pain. Is it something I need to worry about? I am thinking the pain is because of TB drug side effects, so kindly advice me what could be the actual cause and my course of action. Thanks GK
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Hi gokulkannank,
Thanks for visiting HCM.
If the tuberculosis is a drug sensitive one 6-9 months of treatment is adequate.
Now regarding the side effects, joint pain can be due to hyperuricemia caused by pyrazinamide. so testing for serum uric acid level is a good step and if it is raised, simple analgesics like paracetamol or ibuprofen usually help. But if symptoms persists then drugs like allopurinol needs to be taken.
Isoniazide causes peripheral neuropathy with burning sensations in feet or feeling of pins and needles. This symptom can be alleviated by taking tablet pyridoxine along with this medication.
CRP is a good test but serum uric acid would have been better one as far as side effect of tubercular medication is concerned..

Best wishes
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor